Format

Send to

Choose Destination
Pediatr Transplant. 2003 Oct;7(5):400-3.

Fatal pulmonary thromboembolism after a second course of high-dose chemotherapy with autologous peripheral blood stem cell transplantation.

Author information

1
Department of Pediatrics, Wakayama Medical University, Kimiidera, Wakayama City, Japan. nami@mail.wakayama-med.ac.jp

Abstract

We describe a 4-yr-old boy with an occult primitive neuroectodermal tumor, who suffered fatal PTE after a second course of HDC with autologous PBSCT. On day + 52 after a second PBSCT, he was admitted because of respiratory distress. Respiratory failure rapidly progressed and he died within 4 days. The diagnosis of PTE was confirmed by a lung perfusion study with technetium-99m macroaggregated albumin, but too late to allow treatment. Although rare, PTE must be recognized as an important differential diagnosis when respiratory symptoms are observed after HDC with PBSCT.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center